New York, 2011

Flood in New York, March 10 to 13, 2011

March 10 to 13, 2011 · NWS ALY · 1 event in 1 county or zone

Record flooding occurred on the Hudson River at North Creek as a result of an ice jam. The ice jam extended from about 1 1/2 miles downriver from the Route 28N Bridge and northward about 3 miles.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

Record flooding occurred on the Hudson River at North Creek as a result of an ice jam. The ice jam extended from about 1 1/2 miles downriver from the Route 28N Bridge and northward about 3 miles.

An ice jam began to form on Monday, March 7th, near the Route 28N Bridge in North Creek. Water backed up from the ice jam began flooding Old River Road early Thursday morning, March 10th, prompting the evacuation of some residents and the closure of the road. The water began to recede early Sunday afternoon, March 13th, when the ice jam released and moved downstream.

The ice jam moved down river and ripped trees from the river bank. The jam became lodged along the Route 418 Bridge in the town of Thurman Sunday evening, March 13th, with water levels receding behind the jam. Only some minor flooding was reported at the Warren County Fish Hatchery in Warrensburg, and four fairways went under water at Cronin's Golf Resort along Golf Course Road with no damage reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Mar 10, 1:12 AM EST, 48 minutes earlier.

Area forecast discussion, Mar 10, 1:12 AM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
112 AM EST THU MAR 10 2011

.SYNOPSIS...
A SLOW MOVING LOW PRESSURE SYSTEM AND ITS ASSOCIATED
FRONTAL BOUNDARIES WILL APPROACH THE REGION AND BRING A PROLONGED
PERIOD OF PRECIPITATION...WHERE MIXED PRECIPITATION WILL TRANSITION
TO RAIN TODAY.  PERIODS RAIN ARE EXPECTED TO LINGER
INTO FRIDAY. IT WILL BE FOLLOWED BY UNSETTLED WEATHER FOR THE FIRST
PART OF THE WEEKEND.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 1 AM EST...ONLY VERY MINOR CHANGES TO THE NEAR TERM FCST
THIS MORNING...AS THE LOWER ATMOSPHERE IS SLOWLY SATURATING. WE
WENT WITH PREDOMINANTLY A RAIN/SNOW MIX OVER THE REGION DUE TO THE
WET BULB EFFECT. WE DID TRANSITION TO SOME SLEET AND SNOW OVER THE
WRN DACKS...AND WRN MOHAWK BTWN 09Z-12Z BASED ON THE OBSERVATIONS
UPSTREAM AND THE CRITICAL THICKNESS PROFILES. THE CAPITAL DISTRICT
WILL BE HARD PRESSED TO GET EVEN A SLUSHY INCH OF SNOW BEFORE
CHANGING TO RAIN. WE LOWERED POPS TO LIKELY VALUES SOUTH AND EAST
OF THE CAPITAL REGION BASED ON THE RADAR TRENDS PRIOR TO 12Z.

PREVIOUS NEAR TERMS...

AS OF 10 PM EST...MUCH OF THE SNOW THAT HAS FALLEN THUS FAR THIS
EVENING MAINLY ACROSS NORTHERN AND WESTERN AREAS HAS BEEN LIGHT
WITH VERY LITTLE ACCUMULATION. LOWER LEVELS ACROSS SOUTHEASTERN
THIRD OF FA STILL REMAIN FAIRLY DRY AND AS A RESULT PCPN WILL HOLD
OFF UNTIL AFTER MIDNIGHT ACROSS MUCH OF THIS REGION. FOR THIS
UPDATE HAVE MADE SOME CHANGES TO MIN TEMPS AS WELL AS QPF AND SNOW
GRIDS THROUGH TOMORROW AS WELL AS ADJUSTING THE USUAL HOURLY
TRENDS. HAVE LOWERED THE QPF THROUGH 06Z AS LITTLE PCPN HAS
OCCURRED THUS FAR. THE STRONG PRESSURE GRADIENT HAS INCREASED
WINDS FROM THE EAST-SOUTHEAST IN LINE WITH THE 7 PM UPDATED
FORECAST WINDS AND AS A RESULT DO NOT EXPECT TEMPS TO DROP TO
PREVIOUS FORECAST LOWS. THUS HAVE RAISED OVERNIGHT MINS BY 3 TO 5
DEGREES AND ALSO PUT MIN TEMPS AROUND 4 AM AND THEN RISING SLOWLY
THEREAFTER. SINCE TEMPS HAVE BEEN RAISED EXPECT SNOWFALL AMOUNTS
TO BE LESS EXCEPT FOR PERHAPS THE SOUTHERN ADIRONDACKS WHERE
ADVISORY WILL REMAIN IN TACT FOR NOW. OUTSIDE OF THIS AREA EXPECT
MOST AREAS WILL ONLY HAVE A DUSTING TO AN INCH...EXCEPT FOR 1 TO 3
INCHES ACROSS PARTS OF THE MOHAWK VALLEY...SCHOHARIE
VALLEY...SOUTHERN GREEN MOUNTAINS AND NORTHERN BERKSHIRES THROUGH
THURSDAY MORNING.

AS OF 7 PM EST...SNOW HAS MOVED INTO THE SOUTHERN ADIRONDACKS WITH
MUCH OF THE REMAINDER OF THE FA STILL DRY. HAVE DELAYED THE ONSET
OF SNOW A LITTLE LONGER ACROSS THE SOUTHERN TWO THIRDS OF THE FA
AS THE COLUMN IS STILL NOT SATURATED YET AND IT WILL LIKELY TAKE A
FEW MORE HOURS BEFORE SNOW DEVELOPS IN THESE AREAS. HAVE ALSO
ADJUSTED HOURLY TEMPS...DEWPOINTS...RH AND APPARENT TEMP GRIDS AS
WELL AS INCREASED WINDS AND WIND GUSTS AS PRESSURE GRADIENT
ALREADY STARTING TO TIGHTEN ACROSS FA AND AS A RESULT EAST
TO SOUTHEAST WINDS HAVE ALREADY STARTED TO PICK UP.

AS OF 4 PM EST...THE SNOW APPEARS TO BE TAKING A LITTLE LONGER GETTING
HERE THAN PREVIOUSLY FORECAST...WHILE THERE ARE ECHOES ON RADAR
INTO THE WESTERN MOHAWK VALLEY AND WESTERN ADIRONDACKS IT APPEARS
THE CLOSEST SITES WHERE PRECIP IS REACHING THE GROUND WERE IN
WESTERN NY AND CENTRAL PA. HAVE THEREFORE MOVED THE HIGHER
CATEGORY POPS BACK SOME TIME WISE. MET/MOS AND MAV/MOS HAVE LOWS
FROM THE LOW 20S NORTH TO THE LOW 30S SOUTH. THE LAV/MOS WAS A TAD
WARMER...MOSTLY IN THE LOWER 30S. THERMAL PROFILES SUGGEST THE
PRECIP SHOULD BE ALL SNOW EXCEPT FOR THE MID HUDSON REGION OF NEW
YORK AND NORTHWESTERN CONNECTICUT WHERE IT IS LIKELY TO MIX WITH
OR CHANGE TO SLEET AND RAIN. A FEW POCKETS OF FREEZING RAIN MAY BE
POSSIBLE IN A FEW VALLEYS BUT FOR THE MOST PART MORNING
TEMPERATURES IN THOSE AREAS SHOULD REMAIN ABOVE FREEZING.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM FRIDAY/...
MODELS FOR THE MOST PART HAVE AN ELONGATED SURFACE LOW EXTENDING
FROM THE WESTERN CAROLINAS NORTHWARD TO WESTERN LAKE ERIE AT
12Z FRIDAY. A LOW LEVEL JET OF 45 TO 60 KTS WILL RAISE THE
PRECIPITABLE WATER AMOUNTS AT ALBANY FROM 0.35 INCH AT 12Z
TODAY TO JUST OVER AN INCH BY 12Z FRIDAY. SNOW ACROSS THE
REGION WILL FIRST BEGIN TO MIX WITH SLEET AND RAIN AND
GRADUALLY CHANGE TO RAIN IN THE ALBANY AREA DURING THE MID
MORNING AND MIGRATING FURTHER NORTH BY MID TO LATE AFTERNOON.
WITH RELATIVELY LOW SNOW/WATER RATIOS DUE TO BOTH RELATIVELY
WARM TEMPS AND MIXING WITH SLEET...LOOKS LIKE WE WILL GET
ADVISORY AMOUNT SNOWFALL ONLY IN NORTHERN FULTON...HAMILTON...
AND NORTHERN WARREN COUNTIES. OVER NORTHERN HERKIMER WARMER
AIR IS EXPECTED TO ARRIVE SOONER AND THE MIXING PROCESS WILL
LESSEN THE AMOUNT OF SNOW TO BELOW ADVISORY.

OF MORE CONCERN THAN THE SNOWFALL IS THE AMOUNT OF LIQUID
PRECIP...AND PARTICULARLY...RAIN...THAT WILL COME OVER THE
REGION THROUGH THIS PERIOD. WE STATED WITH THE HPC QPF AS A
BASE BUT DID SOME ADJUSTING FOR TERRAIN UPLIFT OVER THE HIGHER
ELEVATIONS OF THE CATSKILLS...BERKSHIRES...AND SOUTHERN
GREEN MOUNTAINS.  TOTAL QPF AMOUNTS RUN FROM JUST UNDER 2 INCHES
IN THE CONNECTICUT VALLEY OF VERMONT TO A LITTLE MORE THAN 3
INCHES OVER THE HIGHER ELEVATIONS OF GREENE AND ULSTER COUNTIES
IN THE CATSKILLS WHERE CONSIDERABLE ENHANCEMENT OFTEN RESULTS
WITH A SOUTHEASTERLY LOW LEVEL FLOW.

POPS ACROSS THE REGION GO FROM A CHANCE WEST LATE THIS AFTERNOON
TO CATEGORICAL WEST DIMINISHING TO SLIGHT CHANCE EAST FOR EARLY
THIS EVENING TO CATEGORICAL ACROSS THE ENTIRE FORECAST AREA BY
AROUND MIDNIGHT. CATEGORICAL POPS CONTINUE UNTIL AROUND NOONTIME
FRIDAY...DIMINISHING TO CHANCE BY FRIDAY EVENING.

WE EXPECT TEMPERATURES TO BOTTOM OUT AROUND MIDNIGHT TONIGHT
AND THEN BEGIN RISING WITH WARM AIR ADVECTION FROM THE SOUTH
EAST. LOWS WILL RANGE FROM NEAR 20 NORTH TO AROUND 30 SOUTH.
SLOWLY RISING TEMPERATURES MAY BE EXPECTED THURSDAY WITH LATE
AFTERNOON HIGHS FROM THE UPPER 30S OVER THE ADIRONDACKS AND
HIGHER TERRAIN OF SOUTHERN VERMONT TO THE MID 40S IN THE HUDSON
VALLEY SOUTH OF ALBANY...WITH TEMPERATURES REMAINING STEADY OR
RISING THURSDAY NIGHT. IT WILL GET QUITE WARM ON FRIDAY WITH
HIGHS FROM THE LOWER 40S NORTH TO THE MID 50S SOUTH.

WE WILL CONTINUE THE FLOOD WATCH ISSUED EARLIER TODAY THROUGH
6PM FRIDAY. MORE DETAILS ON THIS IN THE HYDRO DISCUSSION.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
START OF THE PERIOD UNSETTLED WITH UPPER LEVEL CUTOFF LOW OVER THE
NORTHEAST US. AS THIS MAIN LOW MOVES NORTHEAST...WAVES OF LOW
PRESSURE WILL MOVE IN BEHIND IT...KEEPING CHC OF PRECIP THROUGHOUT
THE WEEKEND. BY MONDAY...AFTER A COLD FRONTAL PASSAGE...UPPER LEVEL
LOW SHOULD BE MOVING OUT TO THE CANADIAN MARITIMES...WITH HIGH
PRESSURE SLOWLY BUILDING IN AT THE SFC. A TIGHT PRESSURE GRADIENT
WILL FORM OVER THE FA...INCREASING WINDS LATE ON SUNDAY THROUGH LATE
MONDAY. THE NEXT PIECE OF ENERGY MOVING ACROSS THE COUNTRY WILL
DEVELOP TOWARD THE SE US WITH HIGH PRESSURE STAYING IN PLACE OVER
THE NE THROUGH AT LEAST LATE TUESDAY/EARLY WEDNESDAY. THIS WILL
RESULT IN A BRIEF PERIOD OF DRY CONDITIONS AND MOSTLY CLEAR SKIES.
THE AFOREMENTIONED LOW DEVELOPING OVER THE SE US WILL TURN NORTHWARD
LATE IN THE WEEK...POSSIBLY BRINGING MORE PRECIP TO THE NE.

TEMPERATURES WILL BE AROUND NORMAL TO SLIGHTLY BELOW NORMAL
THROUGHOUT THE PERIOD.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
LOW PRESSURE CONTINUES TO MOVE INTO THE CNTRL GREAT LAKES
REGION...AS A WARM FRONT LIFT N/NE FROM THE MID ATLANTIC REGION.
LIGHT PCPN MAINLY IN THE FORM OF RAIN AND SNOW WILL OCCUR OVER THE
TERMINALS THIS MORNING. CONDITIONS WILL TO LOWER TO MVFR/IFR
LEVELS BTWN 06Z-12Z.

WIDESPREAD IFR LEVELS ARE LIKELY IN THE LATE MORNING THROUGH THE
AFTERNOON IN RAINFALL. KGFL WILL LINGER THE LONGEST WITH
SNOW...BUT SHOULD CHANGE TO RAIN AROUND 15Z. THE RAIN WILL BE
MODERATE TO HEAVY AT TIMES IN THE AFTERNOON.

THE WINDS WILL BE FROM THE NE TO SE AT 5-15 KTS WITH A FEW GUSTS
TO 20-25 KTS AT KALB THROUGHOUT THE NEXT 24 HRS. THE STRONGEST E/SE
WINDS WILL BE AT KALB BTWN 10-15 KTS. LOW LEVEL WIND SHEAR WILL
BECOME A PROBLEM AT KPOU AFTER 12Z...AND WE HAVE INCLUDED LLWS
GROUPS AFTER THAT TIME DUE TO WINDS AT 2 KFT AGL OF AROUND 45
KTS...WITH SFC WINDS BARELY REACHING 10 KTS FROM THE E/SE.

OUTLOOK...
FRI NIGHT...MVFR-IFR IN RAIN.
SAT-SUN...VFR/MVFR. CHC OF -SHRA/-SHSN.
MON...VFR...NO SIG WX.

&&

.HYDROLOGY...
A FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE FORECAST AREA FOR
TONIGHT THROUGH FRIDAY AFTERNOON BECAUSE ADDITIONAL RAIN IS
FORECAST FOR THE REGION WHICH COULD CAUSE AREA RIVERS TO GO
ABOVE FLOOD STAGE AGAIN...OR FOR EXISTING FLOODING TO WORSEN.

FLOOD WARNINGS CONTINUE FOR MANY POINTS IN THE HOUSATONIC BASIN
AND A FLOOD WARNING CONTINUES AT NORTH CREEK ON THE HUDSON DUE
TO A SIGNIFICANT ICE JAM. PLEASE REFER TO THE LATEST FLOOD
STATEMENTS FOR ADDITIONAL INFORMATION.

MOST OTHER RIVERS...STREAMS...AND CREEKS HAVE CRESTED AND CONTINUE
TO RECEDE.

ICE JAMS WERE ALSO NEAR HOPE ON THE SACANDAGA RIVER AND ON THE
MOHAWK IN SCHENECTADY.

ANOTHER SLOW MOVING STORM SYSTEM WILL BRING HEAVY PRECIPITATION
BACK INTO THE REGION STARTING TONIGHT. THE STORM WILL START AS SNOW
BUT MIX WITH OR CHANGE TO SLEET AND RAIN STARTING IN THE MID HUDSON
REGION OF NEW YORK PRIOR TO DAYBREAK...AND GRADUALLY MOVING NORTH
WARD DURING THE DAY THURSDAY. THE RAIN IS LIKELY TO BE HEAVY AT
TIMES THURSDAY NIGHT INTO FRIDAY. PRELIMINARY MODELING SUGGESTS
THAT MINOR TO MODERATE FLOODING COULD BE WIDESPREAD...WITH MAJOR
FLOODING EVEN POSSIBLE IN SOME LOCATIONS SUCH AS ALONG PARTS OF
THE HOUSATONIC RIVER WHICH IS STILL ABOVE FLOOD FROM THE HEAVY
RAINFALL SUNDAY NIGHT INTO MONDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.CLIMATE...
THE SEASONAL SNOWFALL FOR ALBANY NY NOW STANDS AT 83.6 INCHES WHICH
IS 32 INCHES ABOVE NORMAL. THIS TIME LAST YEAR WE STOOD AT 45.2
INCHES

WE ARE MOVING OUR WAY UP THE TOP 20 SEASONAL SNOWFALLS FOR ALBANY NY.
WE ARE NOW IN 15TH PLACE.

1) 112.5 1970-71
2) 110.0 1887-88
3) 105.4 2002-03
4)  99.6 1890-91
5)  97.1 1981-82
6)  94.7 1915-16
7)  94.2 1992-93
8)  94.2 1886-87
9)  92.4 1977-78
10) 90.0 1947-48
11) 89.3 1971-72
12) 88.1 1993-94
13) 87.7 1969-70
14) 86.5 1995-96
15) 83.6 2010-11 THRU MARCH 8TH
16) 80.9 1966-67
17) 80.6 1986-87
18) 80.2 1955-56
19) 77.1 2000-01
20) 77.0 1963-64

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FROM 6 AM EST THIS MORNING THROUGH FRIDAY
     AFTERNOON FOR CTZ001-013.
NY...FLOOD WATCH FROM 6 AM EST THIS MORNING THROUGH FRIDAY
     AFTERNOON FOR NYZ032-033-038>043-047>054-058>061-063>066-
     082>084.
     WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     NYZ033-042-082.
MA...FLOOD WATCH FROM 6 AM EST THIS MORNING THROUGH FRIDAY
     AFTERNOON FOR MAZ001-025.
VT...FLOOD WATCH FROM 6 AM EST THIS MORNING THROUGH FRIDAY
     AFTERNOON FOR VTZ013>015.

&&

SYNOPSIS...RCK/WASULA
NEAR TERM...RCK/11/WASULA
SHORT TERM...RCK
LONG TERM...KGM
AVIATION...WASULA
HYDROLOGY...RCK
CLIMATE...ALY STAFF
Hazardous weather outlook, Mar 9, 4:27 PM EST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
427 PM EST WED MAR 9 2011

CTZ001-013-MAZ001-025-NYZ032-038>041-043-047>054-058>061-063>066-083-
084-VTZ013>015-101200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
427 PM EST WED MAR 9 2011

...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK
EXCLUDING THE SOUTHERN ADIRONDACKS BUT INCLUDING NORTHERN
HERKIMER COUNTY...AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ033-042-082-101200-
HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
427 PM EST WED MAR 9 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THURSDAY...
...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS OF
EAST CENTRAL NEW YORK EXCLUDING NORTHERN HERKIMER COUNTY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE REQUESTED TO SEND SNOWFALL ACCUMULATIONS OF
TWO INCHES OR MORE TO THE NATIONAL WEATHER SERVICE VIA TELEPHONE
OR THE SEVERE WEATHER REPORT FORM ON THE INTERNET.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Warren

When
March 10, 2:00 AM EST to March 13, 3:00 PM EST
Where
Warren County, 1.36 mi W of North Creek to 1.17 mi W of North Creek
Cause
Ice Jam
Reported by
Emergency Manager
Coordinates
43.719, -74.007

Old River Road in North Creek was closed due to flooding with water levels ranging from a few inches up to almost 4 feet. Some residents were evacuated.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2011Every state in 2011This day in weather historyWarnings in New York, March 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 291434.